TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives


You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Mental Health Use this forum to share your mental health concerns and to seek advice.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
Music Offline
Thoroughly medicated
I've been here a while
********
 
Music's Avatar
 
Name: Richard
Age: 30
Gender: Male
Location: Alberta, Canada

Posts: 1,575
Blog Entries: 12
Join Date: January 5th 2009

New Medication? - March 9th 2010, 12:27 PM

Well I had my psychiatrist appointment yesterday and once I told her I was feeling depressed she prescribed me a new medication.
So now I'm on Epival (Depakote for you Americans out there) and Celexa. I was told that since I'm bipolar there's a very real chance that the Celexa will make me manic instead of stable and that my mood stabilizer won't be able to hold it back. If that happens I'll be admitted to the hospital.

I was wondering if anyone knew how long it would be until I knew if that was going to happen or not. Is it going to be 4-6 weeks like it takes for the medication to work or is it a shorter time period?
I'd just like to know when I can stop worrying so much about it


Member since 2005
  Send a message via MSN to Music  
  (#2 (permalink)) Old
BabyGirl767 Offline
Meow! Woof Woof! Moooo! Baaaa!
Junior TeenHelper
****
 
BabyGirl767's Avatar
 
Name: Ashley
Age: 28
Gender: Female
Location: Seattle,WA

Posts: 309
Blog Entries: 1
Join Date: January 6th 2009

Re: New Medication? - March 9th 2010, 07:15 PM

well it honestly depends on what your asking, so if your asking when you will notice that this medication isnt working and your having manic episodes, then it depends on the person, how their body handles the medication, it can take a day, it can take weeks,months it can even take a few hours, with me, i take a lot of different medication mostly for pain, there is one drug i am on called gabapentin(neurontin) and when i started taking it i had to take it every day twice and i was told that it has to build up in my system in order for it to start working, that was 8 years ago. it honestly depends on the person and their body, i hope that my advice helps, good luck with the medication and i hope you find a medication that works for you and that wont effect your mood stableizer.


I was born with a genetic disorder called neurofibromatosis, it causes tumors to grow in my body on nerves,my spine,and under my skin. I have a tumor in the thalamus region of my brain. I also have heartburn,hypothyroidism and secondary adrenal insufficiency these are under control with medication.
I also have hip dysplasia and scoliosis.




  Send a message via AIM to BabyGirl767  
  (#3 (permalink)) Old
Stupidity Kills
Outside, huh?
**********
 
OMFG!You'reActuallySmart!'s Avatar
 

Posts: 4,500
Blog Entries: 10
Join Date: December 19th 2009

Re: New Medication? - March 10th 2010, 07:26 PM

There's a general rule-of-thumb that anti-depressants take about 2 weeks on average to produce effects that the person can feel. They begin working much sooner but the effects are not felt by the person until the 2 week mark. However, when there is a drug-drug interaction, such as the one occurring with you, it becomes pretty unpredictable as to the timing for any symptoms to be shown.

But something else to add, Epival really isn't an anti-depressant. It's an anti-convulsant but it has been shown over and over that anti-convulsants can and do help with treating some mood disorders, although you may need to pay more attention as there can be a greater variety of side-effects, some of which are very nasty and put you in a place far worse than simply going to the psych ward.

Since you're also in Canada, this may be relevant to you and in addition because of bipolar and mood disorders, it's from the Mood Disorders Association of Manitoba: http://www.depression.mb.ca/document...EATED-OBAD.pdf
It is a PDF.
   
Closed Thread

Bookmarks

Tags
medication

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2019, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2020, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.